Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 449, NWS Blacksburg, VA

November 15, 20084 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Nov 15, 2008, 1:37 PM EST for 4 counties in Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2008, 1:37 PM EST (18:37 UTC)
Expired
Nov 15, 2008, 2:15 PM EST
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 12:22 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 151837
SVRRNK
VAC031-037-083-143-151915-
/O.NEW.KRNK.SV.W.0449.081115T1837Z-081115T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 PM EST SAT NOV 15 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 215 PM EST.

* AT 135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CODY...OR 7 MILES WEST OF
  NATHALIE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CODY...
  BROOKNEAL...
  ASPEN...
  PHENIX...
  CULLEN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3687 7907 3690 7915 3697 7917 3703 7913
      3724 7870 3723 7867 3720 7868 3720 7864
      3716 7862 3715 7859 3715 7856 3708 7845
TIME...MOT...LOC 1837Z 242DEG 41KT 3698 7905

$$

DS
3 follow-up statements
000 
WWUS51 KRNK 151851
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 PM EST SAT NOV 15 2008

VAC143-151900-
/O.CAN.KRNK.SV.W.0449.000000T0000Z-081115T1915Z/
PITTSYLVANIA VA-
150 PM EST SAT NOV 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTH CENTRAL VIRGINIA.

LAT...LON 3708 7845 3689 7901 3691 7911 3698 7911
      3705 7907 3724 7870 3723 7867 3720 7868
      3720 7864 3716 7862 3715 7856
TIME...MOT...LOC 1850Z 237DEG 40KT 3707 7891

$$

VAC031-037-083-151915-
/O.CON.KRNK.SV.W.0449.000000T0000Z-081115T1915Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
150 PM EST SAT NOV 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR SOUTHEASTERN CAMPBELL...NORTHERN CHARLOTTE AND NORTHERN HALIFAX
COUNTIES...

AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BROOKNEAL...MOVING
NORTHEAST AT 45 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTH CENTRAL VIRGINIA.

LAT...LON 3708 7845 3689 7901 3691 7911 3698 7911
      3705 7907 3724 7870 3723 7867 3720 7868
      3720 7864 3716 7862 3715 7856
TIME...MOT...LOC 1850Z 237DEG 40KT 3707 7891

$$

DS
000 
WWUS51 KRNK 151859
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EST SAT NOV 15 2008

VAC031-083-151909-
/O.CAN.KRNK.SV.W.0449.000000T0000Z-081115T1915Z/
HALIFAX VA-CAMPBELL VA-
159 PM EST SAT NOV 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL AND
NORTHERN HALIFAX COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTH CENTRAL VIRGINIA.

LAT...LON 3710 7879 3716 7885 3717 7884 3717 7883
      3724 7870 3723 7867 3720 7868 3720 7864
      3716 7862
TIME...MOT...LOC 1859Z 235DEG 51KT 3717 7874

$$

VAC037-151915-
/O.CON.KRNK.SV.W.0449.000000T0000Z-081115T1915Z/
CHARLOTTE VA-
159 PM EST SAT NOV 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR NORTHERN CHARLOTTE COUNTY...

AT 157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RED HOUSE...MOVING
NORTHEAST AT 60 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTH CENTRAL VIRGINIA.

LAT...LON 3710 7879 3716 7885 3717 7884 3717 7883
      3724 7870 3723 7867 3720 7868 3720 7864
      3716 7862
TIME...MOT...LOC 1859Z 235DEG 51KT 3717 7874

$$

DS
000 
WWUS51 KRNK 151907
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EST SAT NOV 15 2008

VAC037-151916-
/O.EXP.KRNK.SV.W.0449.000000T0000Z-081115T1915Z/
CHARLOTTE VA-
206 PM EST SAT NOV 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLOTTE COUNTY
EXPIRES AT 215 PM EST...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
EXITED THE COUNTY. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTH CENTRAL VIRGINIA.

LAT...LON 3710 7879 3716 7885 3717 7884 3717 7883
      3724 7870 3723 7867 3720 7868 3720 7864
      3716 7862
TIME...MOT...LOC 1906Z 238DEG 55KT 3722 7860

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:29 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 15, 12:29 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 PM EST SAT NOV 15 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND OFF THE COAST
THIS EVENING. A COLD AIRMASS WILL MOVE IN BEHIND THIS FRONT FOR
THE SECOND HALF OF THE WEEKEND. ANOTHER FRONT WILL BRING A
REINFORCING SHOT OF COLD AIR IN BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT MOVING ACROSS THE AREA WILL CONTINUE TO BRING
WIDESPREAD SHOWERS THIS MORNING. A LINE OF SHOWERS WITH EMBEDDED
GUSTY WINDS MOVING ALONG THE BLUE RIDGE LATE THIS MORNING WILL
EVENTUALLY MOVE ACROSS THE FOOTHILLS AND PIEDMONT SECTIONS EARLY
AFTERNOON. CAPE VALUES BEST JUST EAST OF THE CWA AND WITH ANY BREAKS
IN THE CLOUDS...AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT FOR
THE PIEDMONT. BEHIND THE FRONT...SHOWERS BEGIN TO WEAKEN AND BREAK
WITH DRY SLOT PROJECTED OVER THE AREA BY MID AFTERNOON.

WINDS ALREADY BECOMING WESTERLY ACROSS THE MOUNTAINS WITH COOLER
DRIER AIR EXPECTED IN THE AFTERNOON. THE DEW POINT FRONT LOOKS TO BE
SLOWER. THEREFORE TEMPERATURES WILL LIKELY REMAIN STEADY THEN DROP
LATE IN THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST WV.

AS THE FRONT PUSHES EAST THROUGH THE MOUNTAINS BY LATE
MORNING...COLD AIR ADVECTION WILL BEGIN IN EARNEST WITH FALLING
TEMPS. SNOW SHOWERS WILL NOT BEGIN UNTIL AFTER 00Z. THE WEST-NW
FLOW WILL TAP SOME MOISTURE FROM THE LAKES. LOOKING AT 1-2 INCHES
POSSIBLE OVER THE HIGH TERRAIN OF WRN GREENBRIER WITH AROUND 1
INCH FURTHER SOUTH INTO THE HIGHER ELEVATIONS OF NC/SW VA. NOT
ENOUGH TO WARRANT ADVISORY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
BY SUNDAY MORNING 850 TEMPS WILL BE DROPPING TO ABOUT -6 TO -8 AND
REMAINING THERE THRU THE DAY WITH GUSTY WEST WINDS. LOW LEVEL MOISTR
WILL BE PUSHING UP AGAINST THE WESTERN SLOPES DURING THE DAY BUT DUE
TO A LESS FAVORABLE WESTERLY LOW LEVEL TRAJECTORY...IT LOOKS AS
THOUGH MOISTR WILL BE RELATIVELY SHALLOW AND WESTERN MTNS WILL ONLY
SEE AN INCH OR TWO BEFORE MOISTR DRIES UP SUNDAY NIGHT. FLURRIES
WILL LIKELY DRIFT AS FAR EAST AS THE BLUE RIDGE.

MONDAY WE WILL SEE A BRIEF RESPITE IN COLD AIR ADVECTION AS A
CLIPPER DROPS DOWN TOWARD THE AREA. A BETTER OPPORTUNITY FOR
ACCUMULATING SNOW WILL ENTER THE PICTURE MONDAY NIGHT AS REINFORCING
SHOT OF COLD AIR POURS SOUTH ACROSS THE GREAT LAKES BEHIND THE
CLIPPER. FORECAST SOUNDINGS INDICATE MOISTURE PROFILES WILL DEEPEN
WITH POTENTIAL FOR SEVERAL INCHES OF SNOW ON THE WINDWARD
SLOPES...AND FLURRIES WITH THIS NEXT GO ROUND MAY DRIFT AS FAR EAST
AS THE PIEDMONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A PERSISTENT UPPER LEVEL RIDGE ACROSS WESTERN CONUS WILL CONTINUE
DURING THIS TIME PERIOD AND ALLOW FOR ADDITIONAL NORTHERN STREAM
NORTHWEST FLOW LOW PRESSURE SYSTEMS/TROUGHS TO HEAD INTO NEW
ENGLAND AND MID-ATLANTIC STATES. FOR THE AREA...THIS WILL RESULT
IN TEMPERATURES RANGING FIVE TO TEN DEGREES BELOW NORMAL THROUGH
THE PERIOD AND MOST DAYS WITH UPSLOPE SNOW SHOWERS IN THE
MOUNTAINS...AND LEE SIDE SUBSIDENCE WITH LIMITED CLOUD COVER EAST
OF THE MOUNTAINS. THE CHALLENGE WILL BE THE TIMING OF THE BEST
ENERGY THROUGH THE AREA IN ASSOCIATION WITH THESE LOWS/TROUGHS AND
THEIR ASSOCIATED COLD FRONTS. CURRENTLY TUESDAY INTO TUESDAY NIGHT
AND THEN AGAIN THURSDAY INTO FRIDAY SHOW PROMISE FOR TIME PERIODS
FOR THE BEST UPSLOPE SNOW POTENTIAL IN THE SE WV MOUNTAINS AND
NEIGHBORING PORTIONS OF SW VA. HAVE FAVORED GUIDANCE IN LINE WITH
THE OUTPUT BY HPC.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT CONTINUES TO MOVE THROUGH THE AREA WITH A LINE OF SHOWERS
ALONG THE FOOTHILLS EARLY THIS AFTERNOON. THESE SHOWERS...WITH
EMBEDDED THUNDER AND GUSTY WINDS...WILL MOVE INTO THE PIEDMONT
SECTIONS OF THE CWA THROUGH MID AFTERNOON. MVFR TO IFR CEILINGS CAN
BE EXPECTED WITH MOUNTAIN RIDGES BEING OBSCURED.

BRIEF DRY SLOT BEHIND THE FRONT THEN A SHORT WAVE WILL RE-INTRODUCE
SHOWERS ACROSS THE WEST THIS LATE THIS AFTERNOON/EVENING. COLD AIR
LAGGING BEHIND AND WILL EVENTUALLY COME THROUGH THE AREA LATE THIS
EVENING AND CONVERT RAIN SHOWERS TO SNOW SHOWER. SNOW SHOWERS ARE
EXCEPTED IN THE HIGHER ELEVATIONS THIS EVENING THEN WORK DOWN INTO THE
LOWER MOUNTAIN ELEVATIONS AFTER 06Z SUNDAY. CONTINUE TO EXPECT IFR
CEILINGS ON WESTERN SLOPES WITH MVFR CEILING TOWARDS THE BLUE RIDGE.
DOWNSLOPING IN THE EAST WILL MAINTAIN VFR CONDITIONS.

BREEZY AND GUSTY CONDITIONS CAN BE EXPECTED THROUGH MID MORNING
SUNDAY. WINDS WILL RELAX SOME SUNDAY AFTERNOON AS RIDGING AND WARM
AIR ADVECTION ENTER THE REGION FROM THE SOUTHWEST.

SHORT WAVES AND RE-ENFORCING SHOTS OF COLD AIR WILL BRING LOW FLIGHT
RESTRICTIONS TO WESTERN SLOPES THROUGH MID WEEK. SOME SNOW SHOWERS
ARE ALSO EXPECTED WITH THESE WAVES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...PM
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Nov 15, 12:28 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1228 PM EST SAT NOV 15 2008

NCZ002>004-019-020-VAZ010>014-016>020-022>024-032>035-043-WVZ044-
161730-
ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-MONROE-
1228 PM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-161730-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
1228 PM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ058-059-161730-
HALIFAX-CHARLOTTE-
1228 PM EST SAT NOV 15 2008

...TORNADO WATCH 934 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009-015-WVZ042-043-045-161730-
ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-GREENBRIER-
1228 PM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOW SHOWERS WILL BRING SOME LIGHT ACCUMULATIONS TO THE WESTERN
MOUNTAINS SUNDAY. A BETTER OPPORTUNITY FOR ACCUMULATING MOUNTAIN
SNOW SHOWERS IS EXPECTED MONDAY NIGHT INTO TUESDAY. ELEVATIONS
ABOVE 2500 FEET MAY RECEIVE SEVERAL INCHES OF SNOW BY DAYBREAK
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 15, 9:24 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EST SAT NOV 15 2008

NCZ003-004-VAZ014-016>019-022>024-032>035-043-044-151530-
ALLEGHANY VA-AMHERST VA-BEDFORD VA-BOTETOURT VA-CARROLL VA-CRAIG VA-
FLOYD VA-FRANKLIN VA-HENRY VA-MONTGOMERY VA-PATRICK VA-
PITTSYLVANIA VA-ROANOKE VA-ROCKBRIDGE VA-STOKES NC-SURRY NC-
924 AM EST SAT NOV 15 2008

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ALLEGHANY...AMHERST...
BEDFORD...BOTETOURT...CARROLL...CITY OF BEDFORD...CITY OF BUENA
VISTA...CITY OF COVINGTON...CITY OF LEXINGTON...CITY OF
MARTINSVILLE...CITY OF ROANOKE...CITY OF SALEM...CRAIG...FLOYD...
FRANKLIN...HENRY...MONTGOMERY...PATRICK...PITTSYLVANIA...ROANOKE...
ROCKBRIDGE...STOKES AND SURRY COUNTIES...

AT 921 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
JORDAN MINES TO ELLISTON TO BOTTOM...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AS THEY MOVE
EAST ACROSS THE BLUE RIDGE AS WELL AS THE FOOTHILLS IN THE NEXT
HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

JH
Special weather statement, Nov 15, 10:28 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 AM EST SAT NOV 15 2008

NCZ003>006-020-VAZ024-032>035-043>046-058-059-151630-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-CASWELL NC-
CHARLOTTE VA-FRANKLIN VA-HALIFAX VA-HENRY VA-PATRICK VA-
PITTSYLVANIA VA-ROCKBRIDGE VA-ROCKINGHAM NC-STOKES NC-SURRY NC-
YADKIN NC-
1028 AM EST SAT NOV 15 2008

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...CAMPBELL...CASWELL...CHARLOTTE...CITY OF BEDFORD...CITY OF
DANVILLE...CITY OF LYNCHBURG...CITY OF MARTINSVILLE...FRANKLIN...
HALIFAX...HENRY...PATRICK...PITTSYLVANIA...ROCKBRIDGE...ROCKINGHAM...
STOKES...SURRY AND YADKIN COUNTIES...

AT 1025 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE
FROM SNOWDEN TO BOONVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND POSSIBLE
THUNDERSTORMS AS THEY MOVE OFF THE BLUE RIDGE AND INTO PARTS OF THE
FOOTHILLS AND PIEDMONT BEFORE NOON. IN ADDITION A BRIEF BURST OF
VERY HEAVY RAINFALL ALONG WITH A SUDDEN DROP IN TEMPERATURES WILL
ACCOMPANY THIS LINE.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

JH
Local storm report, Nov 15, 11:42 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 AM EST SAT NOV 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     LYNCHBURG AIRPORT       37.33N 79.20W
11/15/2008                   CAMPBELL           VA   COUNTY OFFICIAL

            RATHER LARGE TREE DOWN BLOCKING TRAFFIC AT 5TH AND TAYLOR
            STREETS IN DOWNTOWN LYNCHBURG REPORTING BY COUNTY WARNING
            POINT.

&&

JWHITE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 11:20 AM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg44 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.